Alert archive / California / Wind Advisories in 2025
Wind Advisory 22, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 16, 2025, 2:15 AM PST for 9 counties in California; 6 counties in Nevada. It took effect at Dec 16, 2025, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2025, 2:15 AM PST (10:15 UTC)
- In effect from
- Dec 16, 2025, 10:00 PM PST
- Expired
- Dec 17, 2025, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 41 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS75 KREV 161015 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 215 AM PST Tue Dec 16 2025 CAZ072-NVZ002-171200- /O.CAN.KREV.LW.Y.0042.251217T0600Z-251217T2100Z/ /O.NEW.KREV.WI.Y.0022.251217T0600Z-251218T0000Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Glenbrook, Stateline, South Lake Tahoe, Truckee, Tahoe City, Incline Village, and Markleeville 215 AM PST Tue Dec 16 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph in lower valleys and gusts up to 100 mph along the Sierra crest. For Lake Tahoe, southwest winds 25 to 30 mph with gusts up to 45 mph and waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 PM this evening to 4 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ070-071-NVZ003>005-171200- /O.NEW.KREV.WI.Y.0022.251217T0600Z-251218T0000Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Reno-Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake-Northern Washoe County- Including the cities of Nixon, Sparks, Verdi, Loyalton, Empire, Cedarville, Fort Bidwell, Fernley, Imlay, Susanville, Virginia City, Portola, Silver Springs, Fallon, Westwood, Gardnerville, Gerlach, Eagleville, Sierraville, and Lovelock 215 AM PST Tue Dec 16 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind prone areas may see gusts of 50 to 60 mph. For Pyramid Lake, southwest winds 20 to 25 mph gusting 35 to 45 mph. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties and Surprise Valley California. In Nevada, Northern Washoe County, Western Nevada Basin and Range including Pyramid Lake, and Greater Reno-Carson City-Minden Area. * WHEN...From 10 PM this evening to 4 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JC
3 follow-up statements
153 WWUS75 KREV 170858 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1258 AM PST Wed Dec 17 2025 CAZ070>072-NVZ002>005-180000- /O.CON.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Lake Tahoe Area-Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake-Northern Washoe County- Including the cities of Cedarville, Lovelock, Truckee, Virginia City, Sierraville, Silver Springs, Gardnerville, Nixon, Stateline, Sparks, South Lake Tahoe, Eagleville, Loyalton, Susanville, Gerlach, Empire, Markleeville, Westwood, Fort Bidwell, Fernley, Portola, Glenbrook, Incline Village, Verdi, Fallon, Imlay, and Tahoe City 1258 AM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind prone areas may see gusts of 50 to 70 mph and Sierra ridges may see gusts up to 100 mph. For Lake Tahoe, southwest winds 25 to 30 mph with gusts up to 45 mph and waves 2 to 5 feet. For Pyramid Lake, southwest winds 20 to 25 mph gusting 35 to 45 mph and waves 3 to 5 feet. * WHERE...Greater Lake Tahoe Area, Surprise Valley California, Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area, Western Nevada Basin and Range including Pyramid Lake, and Northern Washoe County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JC
037 WWUS75 KREV 171219 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 419 AM PST Wed Dec 17 2025 CAZ073-180000- /O.EXA.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/ Mono County- Including the cities of Bridgeport, Mammoth Lakes, Lee Vining, and Coleville 419 AM PST Wed Dec 17 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wind prone canyons along US-395 may see gusts up to 70 mph. * WHERE...Mono County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ070>072-NVZ002>005-180000- /O.CON.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Lake Tahoe Area-Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake-Northern Washoe County- Including the cities of Eagleville, Incline Village, Westwood, Sparks, Tahoe City, Verdi, Portola, Empire, Nixon, Truckee, Virginia City, Gerlach, Fallon, Susanville, Silver Springs, Cedarville, Loyalton, Markleeville, Imlay, Fort Bidwell, Fernley, Lovelock, South Lake Tahoe, Glenbrook, Sierraville, Gardnerville, and Stateline 419 AM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind prone areas may see gusts of 50 to 70 mph and Sierra ridges may see gusts up to 100 mph. For Lake Tahoe, southwest winds 25 to 30 mph with gusts up to 45 mph and waves 2 to 5 feet. For Pyramid Lake, southwest winds 20 to 25 mph gusting 35 to 45 mph and waves 3 to 5 feet. * WHERE...Greater Lake Tahoe Area, Surprise Valley California, Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area, Western Nevada Basin and Range including Pyramid Lake, and Northern Washoe County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TF
225 WWUS75 KREV 180008 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 408 PM PST Wed Dec 17 2025 CAZ070>073-NVZ002>005-180115- /O.EXP.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake-Northern Washoe County- Including the cities of Portola, Markleeville, Truckee, Fallon, Gerlach, Bridgeport, Empire, Glenbrook, Fort Bidwell, Westwood, Loyalton, Coleville, Incline Village, South Lake Tahoe, Imlay, Nixon, Gardnerville, Mammoth Lakes, Verdi, Eagleville, Fernley, Lee Vining, Tahoe City, Sparks, Stateline, Virginia City, Cedarville, Susanville, Sierraville, Lovelock, and Silver Springs 408 PM PST Wed Dec 17 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ CJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:18 PM PST, 11 hours 57 minutes earlier. Its key messages:
- * Chances of rain and high elevation snow increase across the Sierra and far NW Nevada Tuesday afternoon into Wednesday. * Gusty winds may impact recreation and travel on Wednesday with elevated fire concerns in southern Mono County. * Periods of gusty winds, rain and mountain snow possible late this week into early next week.
Area forecast discussion, Dec 15, 2:18 PM PST, 11 hours 57 minutes before
Area Forecast Discussion
National Weather Service Reno NV
218 PM PST Mon Dec 15 2025
.KEY MESSAGES...
* Chances of rain and high elevation snow increase across the Sierra
and far NW Nevada Tuesday afternoon into Wednesday.
* Gusty winds may impact recreation and travel on Wednesday with
elevated fire concerns in southern Mono County.
* Periods of gusty winds, rain and mountain snow possible late
this week into early next week.
&&
.DISCUSSION...
Our much awaited pattern change is expected to unfold this week as
dampening high pressure allows the storm track to dip southward
towards the region. We'll still be on the southern periphery of the
storm track so a bulk of the rain and snow will stay north and west
of the region, but a couple trough passages will bring periods of
light rain and mountain snow this week.
The first opportunity for rain and snow will be Tuesday afternoon
through Wednesday morning as transient low pressure increases shower
chances to 60-90% from the Tahoe Basin towards the Oregon border.
Showers likely spill into far NW Nevada Wednesday morning, so don't
be surprised to see light rain across the Greater Reno-Carson-Minden
area during the AM commute. Snow levels will remain above 9-10k
feet, which would confine snowfall (dusting to 4") to highest Sierra
peaks.
Winds also begin to intensify along Sierra ridges Tuesday night with
gusts reaching/exceeding 100 mph by Wednesday morning. Enhanced
winds aloft are transported to the surface Wednesday afternoon,
resulting in SW/W gusts of 35-45 mph across lower valleys with wind
prone locales seeing gusts upwards of 60 mph. Be prepared for choppy
lakes, aviation impacts, and crosswind driving hazards along north-
to-south oriented roadways such as I-580, US-395, and US-95. Low-end
fire weather concerns will also exist across lower elevations of
southern Mono County where RH reductions to near 30% are expected.
A second trough passage is slated for Friday, bringing renewed wind
impacts and nearly identical shower chances as its predecessor. The
weather pattern becomes zonal over the weekend, which will keep
moisture directed into the region and support periods of rain and
snow through the weekend. Ensembles advertise unsettled weather to
continue into next week with more organized storms impacting the
region, which increases the likelihood of holiday travel
disruptions leading up to Christmas.
-Salas
&&
.AVIATION...
FG/FZFG and reduced VIS/CIGS continue to be the main concern for
Tahoe terminals, especially at KTVL where fog has proven to be
more persistent. Fog may return to the KTRK/KTVL tonight into
Tuesday morning, otherwise VFR conditions persist through Tuesday
morning.
Increasing winds and shower chances are expected Tuesday afternoon
into Wednesday.
-Salas
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 10 PM Tuesday to 1 PM PST Wednesday
NVZ002.
CA...Lake Wind Advisory from 10 PM Tuesday to 1 PM PST Wednesday
CAZ072.
&&Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.